Weeping legs and wounds - page 2

by rnkalee

52,521 Unique Views | 14 Comments

I have a patient with breast cancer with mets to the liver. She was also born with cerebal palsy so she's wheelchair bound. She has edema in her lower legs and feet. Within the past month she has developed blisters on her... Read More


  1. 0
    A difficult quandry. With hepatic involvement, there won't be enough nutrition available for wound healing. The best you can hope for is to keep her as dry and comfortable as possible. Keeping them open to air and, if they are on her feet, floating the feet on pillows with chux to protect the linens is what I think I would do.
  2. 0
    I had some problems with the weeping leg syndrome. I found using baby diapers on my legs for the moisture was much more comfortable than Kerlex. Just put the diaper on the leg sideways and use the tapes as you would on a baby.
  3. 0
    [quote=psychshadow;4365328]I had some problems with the weeping leg syndrome. I found using baby diapers on my legs for the moisture was much more comfortable than Kerlex. Just put the diaper on the leg sideways and use the tapes as you would on a baby.
  4. 0
    Unfortunately, I am a newbie as well, so I don't have any good suggestions. I just wanted to say how creatively COOL the poise pad and diaper suggestions were! I would NEVER have thought of those! To the OP: I hope some of these ideas have helped.
  5. 1
    As we all know, this type of problem with dependent edema is all to common in our patients. I recently read an article describing an approach to management of the edema and discomfort which included intentionally creating needle tracts in the tissue and allowing the fluid to passively drain. They inserted and removed large bore needles (with local anesthetic) in a caudal to cephalo direction. The tracts drained fluid and provided measurable weight loss and symptom reduction for the patients.

    Mostly in my area we trial a diuretic, wrap and elevate as the patient will tolerate or allow.
    Ginapixi likes this.


Top